Alert archive / Iowa / Wind Advisories in 2006

Wind Advisory 5, NWS Des Moines, IA

April 6, 200651 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 6, 2006, 3:53 PM CDT for 51 counties in Iowa. It took effect at Apr 7, 2006, 8:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 3:53 PM CDT (20:53 UTC)
In effect from
Apr 7, 2006, 8:00 AM CDT
Expired
Apr 7, 2006, 3:45 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-546 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 062053
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT THU APR 6 2006

...STRONG WINDS EXPECTED OVER MID IOWA FRIDAY...

.A NORTHEAST WIND WILL STRENGTHEN IN NORTHERN IOWA EARLY FRIDAY
MORNING IN THE WAKE OF STRONG SURFACE LOW PRESSURE AND WILL SPREAD
SOUTH THROUGH THE DAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-070500-
/O.NEW.KDMX.WI.Y.0005.060407T0900Z-060408T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
353 PM CDT THU APR 6 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. 

A STRONG NORTHEAST WIND WILL DEVELOP ACROSS NORTHERN IOWA BEFORE
DAYBREAK FRIDAY. A STRONG LOW PRESSURE CENTER WILL MOVE SOUTH
THROUGH KANSAS DURING THE MORNING HOURS...AND WINDS WILL INCREASE
IN THE WAKE OF THE LOW OVER CENTRAL AND SOUTHERN IOWA FRIDAY
MORNING AND AFTERNOON. EXPECTED SUSTAINED SPEEDS OF 25 TO 35
MPH...WITH GUSTS AROUND 45 MPH. WINDS WILL DIMINISH BELOW ADVISORY
CRITERIA FROM NORTH TO SOUTH DURING THE EARLY EVENING HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
5 follow-up statements
000 
WWUS73 KDMX 070109
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT THU APR 6 2006

...STRONG WINDS EXPECTED OVER MID IOWA FRIDAY...

.A NORTHEAST WIND WILL STRENGTHEN IN NORTHERN IOWA EARLY FRIDAY
MORNING IN THE WAKE OF STRONG SURFACE LOW PRESSURE AND WILL
SPREAD SOUTH THROUGH THE DAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-070915-
/O.CON.KDMX.WI.Y.0005.060407T0900Z-060408T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
809 PM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...


A STRONG NORTHEAST WIND WILL DEVELOP ACROSS NORTHERN IOWA BEFORE
DAYBREAK FRIDAY. A STRONG LOW PRESSURE CENTER WILL MOVE SOUTH
THROUGH KANSAS DURING THE MORNING HOURS...AND WINDS WILL INCREASE
IN THE WAKE OF THE LOW OVER CENTRAL AND SOUTHERN IOWA FRIDAY
MORNING AND AFTERNOON. EXPECTED SUSTAINED SPEEDS OF 25 TO
35 MPH...WITH GUSTS AROUND 45 MPH. WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA FROM NORTH TO SOUTH DURING THE EARLY EVENING
HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

RUSSELL
000 
WWUS73 KDMX 070902
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
402 AM CDT FRI APR 7 2006

.A NORTHEAST WIND WILL STRENGTHEN IN NORTHERN IOWA THIS MORNING...AND
IN SOUTHERN IOWA THIS AFTERNOON.

IAZ004>007-015>017-023>028-033>039-044>048-071530-
/O.EXT.KDMX.WI.Y.0005.060407T1300Z-060407T1900Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES
402 AM CDT FRI APR 7 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM CDT
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
CDT THIS AFTERNOON. 

A STRONG NORTHEAST WIND WILL DEVELOP ACROSS NORTHERN IOWA THIS
MORNING...WITH GUSTS AROUND 40 OR 45 MPH EXPECTED. THE WINDS WILL
DECREASE BELOW ADVISORY CRITERIA AROUND MIDDAY OR EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
HIGH PROFILE VEHICLES DIFFICULT. 

$$

IAZ049-050-057>062-070>075-081>086-092>097-071530-
/O.EXT.KDMX.WI.Y.0005.060407T1800Z-060408T0000Z/
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
402 AM CDT FRI APR 7 2006

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

A STRONG NORTHEAST WIND WILL DEVELOP ACROSS SOUTHERN IOWA THIS
AFTERNOON...WITH GUSTS AROUND 40 OR 45 MPH EXPECTED. THE WINDS
WILL DECREASE BELOW ADVISORY CRITERIA NEAR SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
HIGH PROFILE VEHICLES DIFFICULT. 

$$
MYERS
000 
WWUS73 KDMX 071506
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1006 AM CDT FRI APR 7 2006

.A NORTHEAST WIND WILL CONTINUE TO STRENGTHEN FROM NORTH TO SOUTH
ACROSS MID IOWA TODAY.

IAZ004>007-015>017-023>028-033>039-044>048-071900-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-060407T1900Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES
1006 AM CDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. 

A STRONG NORTHEAST WIND WILL CONTINUE TO SPREAD SOUTH TO STATE
HIGHWAY 30...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS
AROUND 45 MPH. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA
FROM MIDDAY THROUGH EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH
PROFILE VEHICLES DIFFICULT.

$$

IAZ049-050-057>062-070>075-081>086-092>097-072000-
/O.CON.KDMX.WI.Y.0005.060407T1800Z-060408T0000Z/
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
1006 AM CDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

A STRONG NORTHEAST WIND WILL DEVELOP SOUTH OF STATE HIGHWAY 30 THIS
AFTERNOON...WITH SUSTAINED SPEEDS OF 20 TO 35 MPH...AND GUSTS
AROUND 45 MPH EXPECTED. THE WINDS WILL DECREASE BELOW ADVISORY
CRITERIA NEAR SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH
PROFILE VEHICLES DIFFICULT.

$$

KINNEY
000 
WWUS73 KDMX 071944
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
244 PM CDT FRI APR 7 2006

.A STRONG NORTHEAST WIND WILL CONTINUE OVER SOUTHERN IOWA THROUGH
LATE AFTERNOON BEFORE DIMINISHING.

IAZ049-050-057>062-070>075-081>086-092>097-072200-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-060408T0000Z/
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
244 PM CDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRONG NORTHEAST WIND WILL CONTINUE THROUGH LATE
AFTERNOON...ESPECIALLY WEST OF INTERSTATE 35. SUSTAINED SPEEDS OF
20 TO 35 MPH ARE EXPECTED...WITH GUSTS AROUND 40 MPH. THE WINDS
WILL DECREASE NEAR SUNSET...AND CONTINUE TO DIMINISH THROUGH LATE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH
PROFILE VEHICLES DIFFICULT.

$$
000 
WWUS73 KDMX 072045
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT FRI APR 7 2006

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA CANCELED...

.NORTHEAST WINDS WILL CONTINUE TO DIMINISH OVER CENTRAL AND SOUTHERN
IOWA THROUGH EARLY EVENING.

IAZ049-050-057>062-070>075-081>086-092>097-072145-
/O.CAN.KDMX.WI.Y.0005.000000T0000Z-060408T0000Z/
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
345 PM CDT FRI APR 7 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND
ADVISORY. 

A NORTHEAST WIND WILL DIMINISH SLOWLY THROUGH EARLY EVENING. WINDS
WILL GUST TO 35 TO 40 MPH AT TIMES THROUGH SUNSET...BUT SPEEDS WILL BE
BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:25 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 6, 3:25 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT THU APR 6 2006

.DISCUSSION...
MUCH OF THE WX ACTION IS IN THE FIRST FEW PDS OF THIS FCST.  CUR SYS
MOVG THRU KS AND NE TAKING SHAPE ABOUT AS PLANNED WITH DRYLINE
CNVCTN ALREADY DVLPG AND XPCT ADNL CNVCTN TO INITIATE INTO SW IA BFR
00Z.  SVR WINDOW IS FAIRLY NARROW FM ABT 23Z-03 OR 04Z.  SYS SHUD
BCM HVR RAINERS AFT THAT.  FFA FOR THE N CONT TNGT AND WITH TIGHT
GRAD ACRS CWA ON FRI WL ISSUE WND ADVY FOR TMRW CWA WIDE.  RN ENDING
N TO S DURG FRI WITH FALLING TEMPS.  20S LKLY ACRS CWA FOR FRI NGT
AND IN MANY AREAS SAT NGT BFR NXT WRM UP BGNS.  NXT WX SYS LKS ON
TRACK FOR TUE AND DOES NOT LOOK AS STG AS CUR SYS.  ETA PCPN TRENDS
AND DETAIL LK BEST IN THIS FCST THRU THE FIRST 1 TO 2 PDS, GFS LKS
VERY RSNBL AFT THAT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH ALONG AND NORTH OF HIGHWAY 30 TONIGHT THROUGH FRIDAY
MORNING.
WIND ADVISORY OVER ENTIRE CWA FROM 09Z-24Z/07

&&
Hazardous weather outlook, Apr 6, 3:40 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT THU APR 6 2006

IAZ004>007-015>017-023>028-034>039-047>050-060>062-073>075-
084>086-095>097-071045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
340 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA MAINLY
ALONG AND NORTHEAST OF A CORYDON TO DES MOINES TO ROCKWELL CITY LINE.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE AREA THIS EVENING.
THUNDERSTORMS AREA EXPECTED TO BEGIN BY AROUND SUNSET.  A FEW SEVERE
STORMS ARE EXPECTED THIS EVENING WITH HAIL UP TO THE SIZE OF
GOLFBALLS AND WINDS TO 65 MPH BEING THE PRIMARY THREATS. AN ISOLATED
TORNADO IS ALSO POSSIBLE EARLY IN THE EVENING...ESPECIALLY SOUTH OF
HIGHWAY 20. LOCALLY HEAVY RAINFALL IS EXPECTED OVER PORTIONS OF THE
AREA TONIGHT THROUGH FRIDAY MORNING WITH AMOUNTS OF 1 TO 2 INCHES
COMMON AND LOCAL AMOUNTS OF UP TO 3 INCHES.  THE GREATEST RISK FOR
HEAVY RAIN IS NORTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THE
PERIOD WILL CONTINUE TO BE MONITORED FOR THE POTENTIAL OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY ESPECIALLY BETWEEN 8 PM
AND MIDNIGHT. RAINFALL REPORTS WOULD BE APPRECIATED DURING THE PERIOD.

IAZ033-044>046-057>059-070>072-081>083-092>094-071045-
SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
340 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND
SOUTHERN IOWA MAINLY ALONG AND WEST OF A LAMONI TO WINTERSET TO
SAC CITY LINE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER TONIGHT WITH THE
GREATEST THREAT BETWEEN 6 AND 10 PM.  THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER WEST CENTRAL AND SOUTHWEST IOWA BY AROUND 6 PM AND
BECOME SEVERE VERY RAPIDLY.  LARGE HAIL UP TO 2 INCHES IN
DIAMETER...75 MPH WINDS AND TORNADOES ARE ALL POSSIBLE WITH THESE
STORMS. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL OVER
PORTIONS OF THE AREA WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE...AND
LOCALLY UP TO 3 INCHES FROM U.S. HIGHWAY 30 NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THE
PERIOD WILL CONTINUE TO BE MONITORED FOR THE POTENTIAL OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING
BETWEEN 6 PM AND 11 PM.

In the hours before

Local storm report, Apr 6, 3:00 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             1 N UNIONVILLE          40.83N 92.70W
04/06/2006  E0.75 INCH       APPANOOSE          IA   PUBLIC

1030 AM     HAIL             4 NW DRAKESVILLE        40.84N 92.54W
04/06/2006  E0.75 INCH       DAVIS              IA   PUBLIC

1115 AM     HAIL             8 ENE BLOOMFIELD        40.79N 92.28W
04/06/2006  E1.00 INCH       DAVIS              IA   PUBLIC

            COVERING THE GROUND

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:12 AM CDTFlood WatchDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 21 more29 hr
Apr 6, 7:09 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama25 min
Apr 6, 10:05 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis22 min
Apr 6, 10:27 AM CDTSevere Thunderstorm WarningDMXDavis, Wapello22 min
Apr 6, 10:48 AM CDTSevere Thunderstorm WarningDMXDavis12 min

Nearby

Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.